MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number I20-13/C88F SA
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft, a vela suprarenal stent graft, and three (3) limb stent grafts.Approximately six (6) years after the initial procedure, a type 3a endoleak was identified during a routine follow-up.The physician does not plan on doing a re-intervention at this time since the patient is currently undergoing cancer treatment.The patient will continue to be monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation as it remains implanted within the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was able to confirm a type 1b endoleak from the between the afx limb stent graft and the internal iliac artery snorkel (non- endologix) stent this is consistent with the reported adverse event/incident.The clinical evaluation shows reasonable evidence to suggest sac growth of 21.5mm in the right common iliac artery occurred.The clinical assessment also determined that there was evidence to reasonably suggest on (b)(6) 2015 a secondary endovascular procedure was completed for a right iliac aneurysm repair (afx limb extension and snorkel in right internal iliac artery placed) occurred.It is unclear if this was device related and this will be investigated in a separate complaint.The most likely causation for the type 1b endoleak was user related due to the iliac diameters were off label, the right common iliac artery was 32mm and the left common lilac artery was 44mm (should be 10-23mm) and the right internal iliac artery was snorkeled on (b)(6) 2015, this is a concomitant product use condition (off- label).The sac growth was related to the type 1b endoleak.The final patient status was reported to be under surveillance.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem has been updated.D2: product description has been updated.D4: model number has been updated.D4: lot # has been updated.D4: expiration date has been updated.D4: unique identifier (udi) # has been updated.H4: device manufacture date has been updated.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.H7: remove recall -please remove.H9: remove recall number - please remove.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft, a vela suprarenal stent graft, and three (3) limb stent grafts.Approximately six (6) years after the initial procedure, a type 3a endoleak was identified during a routine follow-up.The physician does not plan on doing a re-intervention at this time since the patient is currently undergoing cancer treatment.The patient will continue to be monitored.Additional information: during the clinical assessment, there was evidence to reasonably suggest on (b)(6) 2015, a secondary endovascular procedure was completed for a right iliac aneurysm repair.An afx limb extension, a snorkel stent (non- endologix) and two other non - endologix stents (viabahn and icast) were implanted within the right internal iliac artery.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.It is unclear if this event from 2015 is related to the endologix device.This event of 2015 will be investigated separately and a separate mdr will be filed if required or needed.The reported type 3a endoleak was incorrectly reported and has be identified to be a 1b endoleak coming from the afx limb extension and the internal iliac artery snorkel (non- endologix) stent that was implanted on (b)(6) 2015.Also sac growth of 21.55mm was also identified in the right common iliac artery.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12414997
Report Number2031527-2021-00328
Device Sequence Number4377989
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)171119
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2018
Device Model NumberI20-13/C88F SA
Device Lot Number1350052-030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0009-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT (B)(6).; AFX LIMB STENT GRAFT (B)(6).; AFX LIMB STENT GRAFT (B)(6).; AFX VELA INFRARENAL (B)(6). ; BIFURCATED STENT GRAFT, LOT (B)(6).; ICAST STENT (NON- ENDOLOGIX).; SNORKEL STENT (NON- ENDOLOGIX).; VIABAHN STENT (NON- ENDOLOGIX).; AFX LIMB STENT GRAFT (B)(4); AFX LIMB STENT GRAFT (B)(4); AFX LIMB STENT GRAFT (B)(4); AFX VELA INFRARENAL (B)(4)
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient SexMale